Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: weird dizziness ANYONE???

Posted by pellmell on June 19, 2004, at 13:26:52

In reply to Re: weird dizziness ANYONE??? hugo, posted by Notaliseliz on June 15, 2004, at 12:27:47

> Went to my doc today and he said the SSRI (called entact here) i was taking shouldn't cause withdrawl symptoms but then suggested I take half a pill to see what happens. I feel alot better today than I did yesterday so I don't know if I'll just go with the flow or not.


You're taking escitalopram (branded Lexapro in the States). I agree with Hugo -- what you're feeling sounds a whole lot like SSRI withdrawal. I've gone through it probably half a dozen times, so I'm pretty familiar with the symptoms. (Fortunately I've never gotten the "electric zaps" some people describe...)

I imagine your brain started, uh.. wobbling.. somewhat less than a week after quitting Entact? Maybe like four or five days after your last pill? Escitalopram has a half-life of ~30 hours (take a peek here:
http://www.rxlist.com/cgi/generic/lexapro_cp.htm ), so from my quasi-informed knowledge of pharmacokinetics and the like, that would make more sense: enough of the drug would've left your system to cause withdrawal by about then.

For what it's worth, I've even experienced mild SSRI withdrawal coming off of *Prozac*, which doesn't happen to most people 'cause it gets eliminated from your body so gradually (it has a half life of 4-6 days).

So yeah. Not all docs are clued-in about the prevalence of SSRI withdrawal. If I were you, I'd keep taking a small amount of Entact (half a pill or less) whenever the "wobbling" gets bad. It might take a while, but eventually it'll go away.

Good luck &c.,

-pm


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:pellmell thread:356598
URL: http://www.dr-bob.org/babble/20040614/msgs/358106.html